MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE MYCROMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W.L. GORE & ASSOCIATES GORE MYCROMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1MYM18
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).It should be noted that the gore® mycromesh® biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.
 
Event or Problem Description
It was reported to gore that the patient underwent open inguinal hernia repair on (b)(6) 2013 whereby a gore® mycromesh® biomaterial was implanted.The complaint alleges that an additional procedure occurred; however, the date of surgery is currently unknown.It was reported the patient alleges the following injuries: mesh revision resulting in an additional surgery.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
B7: added medical history.H6: updated results code 1 for manufacturing evaluation.Conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2013: (b)(6).Consultation.Here for hernia repair.Medications: aspirin.Exam: right inguinal hernia reducible.Impression/plan: right inguinal hernia.Surgery to be scheduled.(b)(6) 2013: (b)(6).Operative report.Assistant surgeon: (b)(6).Preoperative diagnosis: right inguinal hernia.Postoperative diagnosis: direct inguinal hernia.Procedure: repair of a right inguinal hernia repair tension free goretex mesh.Wound classification: clean.Anesthesia: general.Tissue removed: no.Finding: same.Est.Blood loss: 2-3 cc.Drains: 0.Prosthetic material: goretex mesh.Complications: none.Procedure in detail: ¿the patient was placed on the operating room table in the supoine [sic] position and put to sleep using general anesthesia.The skin was prepped with chlor-prep and draped in a sterile manner.A right inguinal incision was made down thru the skin and subcutaneous tissue.The external oblique fascia was opened in the direction of its fibers.The ileoinguinal [sic] and hypogastric nerves were saved.Using gentle dissection a penraose [sic] drain was placed around the spermatic cord.The spermatic cord was explored and the patient was found to have a direct inguinal hernia.The patient has a lichtenstein tension free hernia repair using a 6.5 cm.Widegoretex [sic] mesh patch.The mesh patch was sutured to the faascia [sic] over lying the pubic tubercle using a 0-goretex suture, and continued laterally by suturing the inferior edge of the mesh to the shelving edge of the inguinal ligament to a point just lateral to the internal ring.A slit was made in the lateral aspeact [sic] of the mesh and the spermatic cord was placed between the 2 tails of the mesh.A second 0-goretex suture was used to suture the medial edge of the mesh to overlap the pubic bone by approximately 2 cm to the fascia.The suture was continued meadially [sic] by suturing the mesh to the internal oblique fascia approximately 2 cm from the fascial edge.The lower edge of the two tails were sutured to the shelving edge of the inguinal ligament at the level of the internal ring to creat [sic] a new internal ring made of mesh.The spermatic cord structures were placed with in the inguinal canal overlying the mesh patch.The opening in the mesh patch easily permitted the passage of the spermatic cord.The incision was irrigated with an antibiotic with an antibiotic solution and a 1% solution of lidocain [sic] and epinephrin [sic] was infiltrated into the soft tissue.There was no injury to the vas deferens, no injury to the blood supply to the testicle and no injury to the genital branch of the genitofemoral nerve.There was a correct instrument count and needle count and a lap and spongue [sic] count at the time of the closure.The core structures and the inguinal nerves were placed in their anatomical positions.The external oblique fascia was closed using a 3-0 vicryl suture.The external ring was closed to the point where a finger could be placed between the external ring and the spermatic cord.The cord moved freely thru the opening in the external ring.The subcutaneous tissue was closed using interrupted 3-0 vicryl and the skin was closed using 4-0 monacryl [sic] subcutaneous running suture.Steri-strips were applied and the incision was dressed with 4 x 4 dressings.The testicle was in its proper position in the scrotum.The patient tolerated the procedure well and was sent to recovery in a stable position.¿ (b)(6) 2013: (b)(6).Intraoperative report.Implant record.Item: mesh.Sterility expiration date: jul 30, 2018.(b)(6) : gore.Model: mycromesh.Lot number: 11703806.Serial number: (b)(6).Sterile resp: manufacturer.Size: 7.5cm x 12.0cm x 1.0mm.Quantity: 1.The records confirm a gore® mycromesh® biomaterial (1mym18/11703806) was implanted during the procedure.(b)(6) 2013: (b)(6).Office notes.Final visit from the repair of a right inguinal hernia.Has done very well without any complications.Exam: incision healed; no recurrence of hernia.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® mycromesh® biomaterial use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: on (b)(6) 2013: (b)(6) veterans hcs.(b)(6) , md.Office notes.Preoperative work up for hernia repair.Medications: aspirin 81 mg.Abdomen: right inguinal hernia, reducible.On (b)(6) 2013: (b)(6) veterans hcs.(b)(6) , md.Office notes.Has done very well.Minimal soreness.Incision healing nicely no complications.On (b)(6) 2017: (b)(6) veterans hcs.(b)(6) , [ni].Urgent care note.Complaint of suicidal ideation, requesting detox from crack cocaine and alcohol abuse.Has struggled with both for ~30 years, with intermittent bouts of sobriety.Labs remarkable for +cannabanoids, +cocaine.On (b)(6) 2018: (b)(6) veterans hcs.Consult request.History of right inguinal hernia repair in 2014.Aspirin.On (b)(6) 2018: (b)(6) veterans hcs.(b)(6) , md.Office notes.Right groin pain.Underwent right inguinal hernia repair with mesh (gortex) in 2014.About 2 years ago began feeling pain in area of previous surgery followed by appearance of bulge.Abdominal: easily detectable recurrent hernia with valsalva maneuver.Plan probable robotic recurrent hernia repair.On (b)(6) 2018: (b)(6) veterans hcs.(b)(6) , md; (b)(6).Office notes.Recurrent right inguinal hernia, wishes to have repaired robotically.No new changes in hernia since we last saw him.On (b)(6) 2018: (b)(6) veterans hcs.(b)(6) , pa-c.Consultation.Anesthesia preprocedure evaluation.Past medical history: alcohol use: former abuse, no use 9 months.Tobacco use: quit 3 weeks ago.Former cocaine abuse, no use 9 months.Weight 231.4 lb.Bmi 33.3.Asa ii aspirin.On (b)(6) 2018: [missing records: operative report for robotic right inguinal hernia repair at (b)(6) was not provided.] on (b)(6) 2018: (b)(6) veterans hcs.(b)(6) ; (b)(6) , md.Office notes.Presents after robotic right ihr at (b)(6) on (b)(6).Still having some discomfort to right groin/testicle.Reassured patient that this should improve with time.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® mycromesh® biomaterial use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated investigation conclusions.H6: health effect impact code: f26: no health consequences or impact.H6: medical device component: g04088: membrane.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore mycromesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further state: ¿cutting gore mycromesh® biomaterial to the proper size is essential.Use sharp surgical instruments to trim the mesh.If gore mycromesh® biomaterial is cut too small, excessive tension may be placed on the suture line, which may result in recurrence of the original, or development of an adjacent, tissue defect.¿ the instructions for use further includes a precaution which states, ¿ensure the size of the device is adequate for the intended repair.¿ individual medical decisions, if inconsistent and/or non-conforming to the device manufacturer¿s recommendations, ifu, or recognized best practices, may result in or contribute to an adverse event.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.Based upon the information received, the device remains in the patient and was not available for evaluation.Review of the manufacturing records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE MYCROMESH® BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
rena gros
1500 n. 4th street
9285263030
MDR Report Key8979427
Report Number3003910212-2019-00334
Device Sequence Number3132595
Product Code FTL
UDI-Device Identifier00733132601608
UDI-Public00733132601608
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K931150
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number1MYM18
Device Catalogue Number1MYM18
Device Lot Number11703806
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date10/08/2019
10/24/2019
05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight95 KG